MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Codes Contamination (1120); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that a comet dropped on the floor.During preparation and while outside the patient, a comet pressure guidewire was being removed from the packaging, but dropped on the floor.It was noted that the internal plastic sheet on the opposite side of the planned opening strap of the comet packaging was removed, but the interlayer suddenly tore off into two parts and the comet pressure guidewire dropped on the floor.The procedure was completed with another of the same device.No patient complications were reported in relation to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Evaluation by mfr: the original packaging was returned to boston scientific for analysis.No device was returned.The returned packaging was examined for damage or any irregularities.The packaging showed it was opened incorrectly.The packaging was not opened at the recommended area, it was opened upside down on the opposite end of the sterile barrier opening.Inspection of the remainder of the packaging, apart from the observed damage, revealed no other damage or irregularities.The complaint was confirmed for packaging issues.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10596647
Report Number2134265-2020-13291
Device Sequence Number1151986
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025362296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1